Table of Contents Author Guidelines Submit a Manuscript
Journal of Probability and Statistics
Volume 2014, Article ID 645719, 5 pages
http://dx.doi.org/10.1155/2014/645719
Research Article

Parametric Regression Models Using Reversed Hazard Rates

1Department of Mathematics and Statistics, Memorial University of Newfoundland, St. John's, NL, Canada A1C 5S7
2Department of Statistics, Cochin University of Science and Technology, Cochin, Kerala 682022, India

Received 19 June 2013; Accepted 5 October 2013; Published 6 January 2014

Academic Editor: Aera Thavaneswaran

Copyright © 2014 Asokan Mulayath Variyath and P. G. Sankaran. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Proportional hazard regression models are widely used in survival analysis to understand and exploit the relationship between survival time and covariates. For left censored survival times, reversed hazard rate functions are more appropriate. In this paper, we develop a parametric proportional hazard rates model using an inverted Weibull distribution. The estimation and construction of confidence intervals for the parameters are discussed. We assess the performance of the proposed procedure based on a large number of Monte Carlo simulations. We illustrate the proposed method using a real case example.